Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 60, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2009, 11:57 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2009, 11:57 PM CDT (04:57 UTC)
- Expired
- Jun 6, 2009, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 6:06 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 5, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 060457
SVRLBF
NEC041-111-060545-
/O.NEW.KLBF.SV.W.0060.090606T0457Z-090606T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1157 PM CDT FRI JUN 5 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1245 AM CDT
* AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MAXWELL...OR 14 MILES EAST OF NORTH
PLATTE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRADY BY 1210 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING FOR WESTERN NEBRASKA.
&&
LAT...LON 4099 10062 4117 10064 4129 9990 4104 9984
4103 10021 4100 10021
TIME...MOT...LOC 0457Z 265DEG 30KT 4109 10050
$$
DDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:45 PM CDT, 8 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 3:45 PM CDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT FRI JUN 5 2009 A COOL AND AT TIMES ACTIVE PATTERN SETTING UP FOR THE NEXT 7 DAYS... .SYNOPSIS... UPPER LOW LOCATED IN WRN NEVADA WITH AN UPPER RIDGE DOWNSTREAM WITH AXIS EXTENDING NORTH THROUGH CO AND WY. AMPLE SUBTROPICAL MOISTURE ACROSS THE CENTRAL ROCKIES. U/A LBF SOUNDING RELEASED AT 18Z SHOWS WELL MIXED WITH CAPES NEAR 1900 J/KG. PW VALUE OF 1.02 INCHES. FAST WESTERLIES ABOVE 700 MB. SFC LOW ANALYZED IN SWRN WY WITH WM FRONT/DRYLINE EXTENDING FROM NEAR LARAMIE TO DENVER AND COLORADO SPRINGS. MOISTURE POOLING NORTH OF FRONT WITH DEWPOINTS APPROACHING 60. .SHORT TERM DISCUSSION (TONIGHT THROUGH MONDAY)... TONIGHT...AN ENHANCED SEVERE THREAT THIS EVENING FOR AREAS WEST OF ELLSWORTH THROUGH TRYON THROUGH NORTH PLATTE AND STOCKVILLE. LATEST RUC13 INDICATES 0-6KM SHEAR OF 50-55 KTS ACROSS THE WEST WITH TSTMS DEVELOPING NEAR 22Z FROM NWRN PNHDL SOUTHEAST TO JUST WEST OF IML WITH AVBL SB CAPES OF 2500-3500 J/KG. STORM MOTION IS EAST AT 15 KTS. FAVORABLE FOR ISOLATED SUPERCELL STRUCTURES AND RIGHT TURNING CELLS. SEVERE THREAT SHOULD BEGIN NEAR 23Z IN FAR WRN COUNTIES AND TIL MIDNIGHT FOR AREAS AS FAR EAST AS AINSWORTH AND BROKEN BOW. STORMS AFTER MIDNIGHT SHOULD SOON END ACROSS THE SOUTHWEST. SATURDAY/SATURDAY NIGHT...SUBSIDENCE SHOULD BE RATHER EFFECTIVE THROUGH MOST OF THE DAY AS SFC LOW SAGS FURTHER SOUTH. COOLER AIR WILL BE DRAWN IN ACROSS THE NCTRL. HIGHS TO CONTRAST FROM NEAR 64 VTN/ANW AND ONL TO THE LOWER 80S LBF/OGA/IML. STRATUS WILL REMAIN POSSIBLE THROUGHOUT THE DAY ACROSS NRN PORTIONS OF NCTRL AS WEST/SOUTHWEST CLEAR OUT BY LATE MORNING. A CAPPING INVERSION WILL LIMIT SFC BASES STORM MOST AREAS EXCEPT THE SOUTHWEST...THEN OVERNIGHT LOOKING AT ABOUT A 40 PERCENT CHANCE OF STORMS. THESE STORMS SHOULD DIMINISH OR END AFTER MIDNIGHT IN THE SOUTHWEST. 0-6KM SHEAR 50-60 KTS FAVORABLE FOR ROTATING STORMS. ONLY EXTREME EAST IS OUTLOOKED FOR A SLIGHT RISK OF SVR IN CLOSER PROXIMITY TO SFC FRONT ACROSS SCTRL AND SERN NEBR. SUNDAY...LOOKS TO BE COOLER YET FROM NEAR 60 NCTRL TO LOWER 70S SOUTHWEST. FRONT WILL SAG FURTHER SOUTH INTO KS. BEST COVERAGE OF SHOWERS AND STORMS SHOULD SHAPE UP FOR SUNDAY NIGHT WITH APPROACH OF MAIN UPPER LOW/TROUGH...AS UPPER FLOW FROM THE SW TO AID IN TSTM DEVELOPMENT OVERNIGHT. SEVERE RISK REMAINS POSSIBLE...ALTHOUGH MOST OF THE STRONGER STORMS SHOULD ONLY APPROACH MARGINALLY SEVERE LIMITS FOR HAIL. .LONG TERM DISCUSSION (TUESDAY THROUGH FRIDAY)... PERSISTENT FAST FLOW ACROSS THE PLAINS AIDED BY UPPER LOWS/TROUGHING ACROSS SCTRL CANADA AND NWRN U.S. WILL BRING CHC FOR SHOWERS AND TSTMS NEARLY EACH DAY. PREFERRED DAYS ARE SOMEWHAT INDETERMINATE DUE TO MEDIUM RANGE MODEL DIFFERENCES. NEVERTHELESS...A COOL AND SOMEWHAT WET EXTENDED IS LIKELY...VERY SIMILAR TO WHAT HAS OCCURRED THE PAST SEVERAL DAYS. HIGHS WILL BE 5-10 DEGREES BELOW NORMAL. && .AVIATION... A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS WESTERN NEBRASKA THAT WILL BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. MODEL TIMESECTIONS SHOW LIMITED MOISTURE IN THE BOUNDARY LAYER THAT WILL MOISTEN TOP DOWN OVERNIGHT THAT WILL IMPACT CEILINGS BEYOND MIDNIGHT AT TERMINALS KLBF AND KVTN. THE THREAT FOR SEVERE THUNDERSTORMS REMAINS THIS EVENING WHERE A FEW STORMS MAY REACH SEVERE LIMITS THROUGH 03Z THEN SEVERE THREAT DIMINISHING. CEILINGS BEYOND 09S ARE EXPECTED TO DROP TO MVFR THROUGHOUT AND LIKELY IFR FOR THE KVTN TERMINAL UNTIL NEAR 14Z SATURDAY. THE PERSISTENT UPSLOPE FLOW WILL LIKELY CREATE PERIODS OF FOG IN THE EARLY MORNING HOURS BUT HOW LOW VISIBILITIES WILL DROP ARE IN QUESTION THAT WILL CONTINUE TO BE MONITORED FOR LATER UPDATES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ROBERG LONG TERM...ROBERG AVIATION...KECK
Hazardous weather outlook, Jun 5, 4:00 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT FRI JUN 5 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-061300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 400 PM CDT FRI JUN 5 2009 /300 PM MDT FRI JUN 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM SACROSS THE OUTLOOK AREA TONIGHT. A POTENTIALLY DANGEROUS SEVERE WEATHER EVENT MAY DEVELOP ACROSS THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA UNTIL MIDNIGHT CDT WHERE A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING WITH A FEW EXPECTED TO REACH SEVERE LIMITS....AND CAPABLE OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES GENERALLY WEST OF HIGHWAY 61 FROM HYANNIS SOUTH TO THE ENDERS LAKE AREA. WHEN STORMS DEVELOP BE PREPARED TO MOVE INDOORS TO A SAFE SHELTER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL SYSTEM THAT PUSHED SOUTHEAST ACROSS NEBRASKA WILL REMAIN THE FOCUS FOR THUNDERSTORMS SATURDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM LYNCH IN BOYD COUNTY TO BROKEN BOW IN CUSTER COUNTY. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH SUNDAY ALTHOUGH THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL SYSTEM LINGERS IN THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN NEBRASKA...GENERALLY WEST OF HIGHWAY 61 UNTIL MIDNIGHT CDT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 5, 10:53 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TORNADO 3 N PAXTON 41.17N 101.36W
06/05/2009 KEITH NE FIRE DEPT/RESCUE
TORNADO REPORTED ON THE GROUND.
&&
CBUTTLERLocal storm report, Jun 5, 11:05 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL SUTHERLAND 41.16N 101.13W
06/05/2009 E1.00 INCH LINCOLN NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, Jun 5, 11:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1119 PM CDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL 3 SE HERSHEY 41.13N 100.96W
06/05/2009 E2.75 INCH LINCOLN NE COUNTY OFFICIAL
&&
JSWEETLocal storm report, Jun 5, 11:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1136 PM CDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM HAIL NORTH PLATTE 41.13N 100.77W
06/05/2009 E1.75 INCH LINCOLN NE PUBLIC
GOLF BALL SIZE HAIL IS REPORTED FROM THE NORTH PLATTE
FAIRGROUNDS EXTENDING 1 MILE WEST.
&&
JSWEETLocal storm report, Jun 5, 11:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL NORTH PLATTE 41.13N 100.77W
06/05/2009 E0.50 INCH LINCOLN NE NWS EMPLOYEE
&&
JSWEETLocal storm report, Jun 5, 11:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 PM CDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL 3 N NORTH PLATTE 41.18N 100.77W
06/05/2009 E1.00 INCH LINCOLN NE BROADCAST MEDIA
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 5, 7:16 PM CDT | Tornado Warning | LBF | Cherry, Grant | 44 min |
| Jun 5, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 46 min |
| Jun 5, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 52 min |
| Jun 5, 7:54 PM CDT | Tornado Warning | LBF | Grant, Hooker | 36 min |
| Jun 5, 7:59 PM CDT | Tornado Warning | LBF | Garden, Grant | 46 min |
| Jun 5, 8:28 PM CDT | Tornado Warning | LBF | Hooker | 47 min |
| Jun 5, 8:36 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 39 min |
| Jun 5, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 46 min |
| Jun 5, 9:05 PM CDT | Tornado Warning | LBF | Garden | 40 min |
| Jun 5, 9:45 PM CDT | Tornado Warning | LBF | Garden | 45 min |
| Jun 5, 9:56 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln | 49 min |
| Jun 5, 10:28 PM CDT | Tornado Warning | LBF | Deuel, Garden, Keith | 47 min |
| Jun 5, 10:45 PM CDT | Tornado Warning | LBF | Keith, Lincoln | 45 min |
| Jun 5, 10:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jun 5, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 46 min |
| Jun 5, 11:12 PM CDT | Tornado Warning | LBF | Lincoln | 48 min |
| Jun 5, 11:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 5, 11:25 PM CDT | Tornado Warning | LBF | Keith, Lincoln | 50 min |
| Jun 6, 1:02 AM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 58 min |
| Jun 6, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 57 min |
| Jun 6, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Jun 6, 5:39 PM CDT | Tornado Warning | LBF | Grant, Hooker | 36 min |
| Jun 6, 6:13 PM CDT | Tornado Warning | LBF | Hooker | 47 min |
| Jun 6, 6:35 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 40 min |
| Jun 6, 6:47 PM CDT | Tornado Warning | LBF | Hooker, Thomas | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.